Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 114, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2008, 5:53 PM EDT for Fountain County, Warren County, Indiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 15, 2008, 7:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Fountain County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:25 PM EDT | TSTM WND DMG | 10 Ne Williamsport, IN | POWER POLES AND TREES DOWNED NEAR STATE ROAD 26 AND COUNTY ROAD 875 EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 152153
SVRIND
INC045-171-152300-
/O.NEW.KIND.SV.W.0114.080615T2153Z-080615T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 700 PM EDT/600 PM CDT/
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL VERMILION
COUNTY...OR 20 MILES NORTH OF DANVILLE...AND MOVING EAST AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STATE LINE CITY BY 615 PM EDT...
WEST LEBANON BY 635 PM EDT...
PINE VILLAGE BY 650 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4048 8754 4048 8711 4014 8711 4016 8749
4016 8753 4017 8754
TIME...MOT...LOC 2153Z 269DEG 22KT 4041 8773
$$
SALLY4 follow-up statements
000
WWUS53 KIND 152220
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT SUN JUN 15 2008
INC045-171-152300-
/O.CON.KIND.SV.W.0114.000000T0000Z-080615T2300Z/
FOUNTAIN-WARREN-
618 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN FOUNTAIN AND WARREN COUNTIES...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25 MILES WEST OF LAFAYETTE
NEAR STATE ROAD 63...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST LEBANON BY 630 PM EDT...
WILLIAMSPORT BY 640 PM EDT...
ATTICA BY 645 PM EDT...
NEWTOWN BY 700 PM EDT...
LAT...LON 4048 8754 4048 8711 4014 8711 4016 8749
4016 8753 4017 8754
TIME...MOT...LOC 2218Z 280DEG 23KT 4032 8747
$$
DRT000
WWUS53 KIND 152237
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 PM EDT SUN JUN 15 2008
INC045-171-152300-
/O.CON.KIND.SV.W.0114.000000T0000Z-080615T2300Z/
FOUNTAIN-WARREN-
637 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
EDT/600 PM CDT/ FOR NORTHERN FOUNTAIN AND WARREN COUNTIES...
AT 634 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WILLIAMSPORT...OR 18 MILES NORTHEAST OF
DANVILLE...MOVING EAST AT 26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ATTICA BY 645 PM EDT...
NEWTOWN BY 655 PM EDT...
LAT...LON 4040 8741 4048 8712 4014 8711 4016 8753
4017 8754
TIME...MOT...LOC 2237Z 280DEG 23KT 4030 8731
$$
JK000 WWUS53 KIND 152246 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT SUN JUN 15 2008 INC171-152255- /O.CAN.KIND.SV.W.0114.000000T0000Z-080615T2300Z/ WARREN- 645 PM EDT SUN JUN 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED... STRONG STORMS HAVE MOVED OUT OF THE AREA. LAT...LON 4037 8712 4014 8711 4016 8743 4017 8744 TIME...MOT...LOC 2245Z 280DEG 23KT 1051 34 $$ INC045-152300- /O.CON.KIND.SV.W.0114.000000T0000Z-080615T2300Z/ FOUNTAIN- 645 PM EDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHERN FOUNTAIN COUNTY... AT 643 PM EDT/543 PM CDT/...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF LAFAYETTE AND WAS MOVING EAST AT 40 MPH. LAT...LON 4037 8712 4014 8711 4016 8743 4017 8744 TIME...MOT...LOC 2245Z 280DEG 23KT 1051 34 $$ JK
000 WWUS53 KIND 152255 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 654 PM EDT SUN JUN 15 2008 INC045-152300- /O.CON.KIND.SV.W.0114.000000T0000Z-080615T2300Z/ FOUNTAIN- 654 PM EDT SUN JUN 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHERN FOUNTAIN COUNTY... THE WARNING WILL BE ALLOWED TO EXPIRE SINCE STRONG STORMS HAVE LEFT THE AREA. LAT...LON 4037 8712 4014 8711 4016 8743 4017 8744 TIME...MOT...LOC 2254Z 280DEG 23KT 1050 28 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:34 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 2:34 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 234 PM EDT SUN JUN 15 2008 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO MID WEEK. AT 18Z AN OUTFLOW BOUNDARY FROM PREV CONVECTION WAS STRETCHING ACROSS THE CENTRAL FORECAST AREA /FA/. DEWPOINTS WERE IN THE UPPER 50S AND LOWER 60S. A TSRA COMPLEX WAS ACROSS IA/MO. MODELS WERE IN DECENT AGREEMENT...THOUGH NONE HAS REALLY CAPTURED WHAT WENT ON THIS AM AND IS GOING ON NOW. WILL USE A BLEND FOR MUCH OF FCST BUT NOT RELY ON THEM FOR CONVECTION THIS EVENING. BASED ON CURRENT MOVEMENT...AT LEAST PART OF TSRA COMPLEX COULD BE ACROSS THE FA AT 00Z. THIS WILL MAKE POPS KIND OF DIFFICULT IN TERMS OF WHETHER TO GO LIKELY OR NOT. EITHER WAY MAV POPS ARE TOO LOW. FOR NOW WILL GO 50 POPS WITH SCT WORDING. MOST LIKELY WILL REQUIRE UPDATING AS EXTENT OF COVERAGE BECOMES APPARENT. /PRIOR TO 00Z WILL UP POPS FROM WHAT IS CURRENTLY IN THE GRIDS ACROSS WRN FA TO ACCOUNT FOR THE APPROACHING TSRA/. SPEED MAX MOVES IN OVERNIGHT AND WILL GENERATE ADDITIONAL LIFT FOR AN APPROACHING COLD FRONT. WILL CONTINUE 50 POPS WITH SCT WORDING OVERNIGHT. FA IS STILL IN MODERATE RISK AND WILL CONTINUE TO HIGHLIGHT RISK IN HWO. OLD OUTFLOW BOUNDARY MAY ADD TO SVR THREAT. MAV TEMPS LOOK TOO COOL ACROSS SRN FA AS COOLER AIR WILL NOT ARRIVE THERE UNTIL LATE. THUS WENT WITH A BLEND OF COLDER MAV AND WARMER MET NUMBERS. FRONT WILL EXIT THE AREA ON MON BUT WILL HANG AROUND LONG ENOUGH FOR CHANCE POPS MOST OF THE DAY WITH HIGHEST POPS ACROSS SRN FA CLOSER TO FRONT. MAV TEMPS LOOK TOO WARM FOR CLOUDS AND SCT PRECIP. AGAIN WENT WITH A BLEND OF MAV/MET. UPPER LOW WILL SET UP ACROSS SE CANANA/NERN USA INTO MID WEEK. FA WILL BE IN NW FLOW AND WILL KEEP COOLER CONDS ACROSS THE AREA. NW FLOW IS NOTORIOUS FOR SENDING WAVES DOWN INTO THE AREA AND GENERATING PRECIP...BUT AM NOT CONFIDENT ENOUGH OF ANY ONE PERIOD TO INTRODUCE POPS AT THIS TIME. THUS HAVE KEPT TUE-THU DRY FOR THE MOMENT. THIS MAY CHANGE. A BLEND OF MET/MAV LOOKS REASONABLE INTO TUE FOR TEMPS. IN THE EXTENDED...MOST MODELS HINTING AT RAIN ON FRI AND SAT...SO HAVE ADDED LOW CHANCE POPS FOR THEN. && .AVIATION...DISCUSSION FOR 18Z TAFS. MOSTLY VFR THROUGH THE PERIOD...BUT SCT THUNDERSTORMS WILL BE MAINLY A CONCERN MAINLY TONIGHT. AN OUTFLOW BOUNDARY NR A KIND-KMIE LINE. HOWEVER SO FAR NOTHING HAS DEVELOPED ALONG IT. MAIN CONCERN WILL BE LARGE COMPLEX OF THUNDERSTORMS OVER NRN MISSOURI AND EXTREME SOUTHERN IOWA. THIS WILL MOVE OUR WAY AND STRONG THUNDERSTORMS WILL BE A CONCERN BY LATE AFTERNOON AND EVENING. NAM INDICATES A POSSIBLE PERIOD OF THUNDERSTORMS LATE TONIGHT AS CD FNT MOVES IN. FORTUNATELY...PREVAILING CONDITIONS TO REMAIN VFR. WILL END THUNDERSTORMS ALL AREAS BY 12-15Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...CS
Hazardous weather outlook, Jun 15, 3:23 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT SUN JUN 15 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-161930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-161930- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO INTO TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS INTO THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 42 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 48 min |
| Jun 15, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 36 min |
| Jun 15, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 63 min |
| Jun 15, 6:51 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Howard, Tipton | 54 min |
| Jun 15, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 33 min |
| Jun 15, 7:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 44 min |
| Jun 15, 7:24 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Tipton | 36 min |
| Jun 15, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 51 min |
| Jun 15, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.